MAUDE Adverse Event Report: ARTHREX, INC. CORKSCREW FT, PEEK, SUTURETAPE, 4.75M; SCREW, FIXATION, BONE

ARTHREX, INC. CORKSCREW FT, PEEK, SUTURETAPE, 4.75M; SCREW, FIXATION, BONE
Model Number CORKSCREW FT, PEEK, SUTURETAPE, 4.75M
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff shoulder surgery the device broke inside the patient.The breakage occurred at the transition between the fenestrated part and the closed part of the anchor.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint not confirmed, the device was returned fully assembled.The anchor remains on the driver.It was found to be cracked, but not broken.No other abnormalities observed.The cause of the event is undetermined, however likely causes include improper bone prep; misaligned insertion; prying/leveraging.

Brand Name
CORKSCREW FT, PEEK, SUTURETAPE, 4.75M
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12770436
Report Number1220246-2021-03888
Device Sequence Number4639085
Product Code HWC
UDI-Device Identifier00888867237872
UDI-Public00888867237872
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberCORKSCREW FT, PEEK, SUTURETAPE, 4.75M
Device Catalogue NumberAR-1927PST-475
Device Lot Number12915872
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown